Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 17, NWS Atlanta, GA

June 14, 2023Harris County, Muscogee County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jun 14, 2023, 8:44 AM EDT for Harris County, Muscogee County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2023, 8:44 AM EDT (12:44 UTC)
Expired
Jun 14, 2023, 11:45 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Harris County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

287 
WGUS52 KFFC 141244
FFWFFC
GAC145-215-141545-
/O.NEW.KFFC.FF.W.0017.230614T1244Z-230614T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
844 AM EDT Wed Jun 14 2023

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Southern Harris County in west central Georgia...
  Muscogee County in west central Georgia...

* Until 1145 AM EDT.

* At 844 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbus, Bibb City, Upatoi, Flat Rock, Kenwood, Fortson, Columbus 
  Metropolitan Airport, Midland, Edgewood, Laurel Hills, Cataula, 
  Vista Terrace, Highland Park, Green Island Hills, Ellerslie, Saint 
  Marys Hills, Mulberry Grove, Rose Hill, Avondale and Benning Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3241 8498 3242 8496 3244 8497 3245 8500
      3251 8500 3254 8502 3258 8507 3262 8509
      3264 8508 3264 8510 3265 8510 3269 8489
      3261 8470 3253 8469 3241 8493 3239 8499

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
007 
WGUS72 KFFC 141544
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1144 AM EDT Wed Jun 14 2023

GAC145-215-141554-
/O.EXP.KFFC.FF.W.0017.000000T0000Z-230614T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris GA-Muscogee GA-
1144 AM EDT Wed Jun 14 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT THIS MORNING FOR 
SOUTHERN HARRIS AND MUSCOGEE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM EDT Thursday for 
portions of central Georgia and west central Georgia.

LAT...LON 3262 8509 3264 8508 3264 8510 3265 8510
      3269 8489 3261 8470 3253 8469 3241 8493
      3240 8497 3241 8498 3242 8496 3244 8497
      3245 8500 3251 8500 3254 8502 3258 8507

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:27 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 14, 7:27 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
727 AM EDT Wed Jun 14 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 359 AM EDT Wed Jun 14 2023

Today and tomorrow will be a wash, rinse, repeat type of forecast
with the next few days seeing a conveyor belt of rain showers and
severe thunder storms across Georgia.

Today shortwaves riding through the main flow aloft will lead to
episodes of severe convection near the stalled frontal boundary that
has been over and near our area the past few days. Unfortunely these
shortwave disturbances are subtle and difficult to spot in the model
data. So while we know the atmosphere is primed for isolated to
scattered severe storms today, determining the timing and exact
placement remains difficult.

If the CAMs are to believed (HRRR seems to have verified better than
some of the others this morning), scattered showers and storms will
evolve into a small complex in the next few hours and move east
across southcentral GA this morning. Abnormally strong deep layer
shear, high instability (SBCAPEs 1000-1500 J/kg),steep lapse rates
aloft, ample low level shear values and 0-1 km SRH ranging from 150-
200 m2/s2 and STPs of 4 will likely result in severe storms
containing large hail and damaging winds with the potential for an
isolated, brief tornado along with heavy rainfall.

During the late afternoon assuming the atmosphere can recover from
this mornings activity and diurnal destabilization can occur widely
scattered, strong to severe storms will once again develop. For this
round of activity our aforementioned the boundary is anticipated to
be settled across our central/southcentral zones. This will open the
door for storms to impact areas along I20. Once again abnormally
strong and high severe parameters will result in severe storms
containing large hail, damaging winds and the potential for an
isolated, brief tornado along with heavy rainfall.

Tonight into early tomorrow morning another potential round of
impactful rain showers and thunderstorms slides into our area from
the west. This activity will be hinged upon where our meandering
surface boundary stalls and how the evening activity evolves. For
now will note that should this activity develop as the short term
guidance has been indicating then damaging wind gusts will be the
main impact. These scattered showers and storms will once again
evolve into a small complex moving east across southcentral GA as
early as 05Z tomorrow. For now the HRRR remains the most bullish on
this activity and illustrates a bowing segment moving through areas
from ATL south to our TAE border. Will not bite on this just yet,
but it is something that bears watching.

All of the above thinking has been highlighted by the SPC Day 1
Outlook, which outlines areas south of a line from Harris county to
Macon county and west of Dooly and Crisp county to the AL border
within a a Moderate Risk (4 out of 5). Areas south of a line from
Troup county to Emanuel county under an Enhanced Risk (3 out of 5)
and the rest of central and north GA in a Slight Risk (2 out 5).

Unfortunely, things do not end here...we still have hydrology to
contend with. Over the next several days high rainfall amounts will
impact southcentral GA. A flood watch has been issued and details
regarding this can be found in the hydrology discussion below.

28

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 359 AM EDT Wed Jun 14 2023

The long term forecast remains on track from what was earlier
forecasted.

Will preface the discussion with the following...the weather
scenarios for Thursday and Friday are highly dependent on what
transpires Wednesday and Wednesday night. The meandering surface
boundary across the southeast and the evolving upper level pattern
has contributed to the increasing uncertainty as far as the extended
forecast goes (essentially 36 hrs and beyond).

Caveats:
- the location of the surface boundary will determine rainfall
amounts and severe potential. The farther south the boundary stays
the less rainfall and lower severe threat for areas north of the
boundary.
- Will we stay in more zonal flow aloft or will the deepening trough
over the Great Lakes/northeast states make for a quicker departure
pushing the surface boundary out of the area sooner.
- Any remnant boundaries, clearing, or mesoscale details (likely not
known until the day of) could contribute to ongoing or diminishing
convective activity as we head into Thursday and even Friday.

Definitely an evolving situation and a lot of forecast questions to
mull over in the coming days. Nevertheless, it will certainly be an
active week for portions of the southeast and for us here in Georgia.
Still want to emphasize the growing potential for locally heavy
rainfall and flash flooding through the end of the week. By the time
we reach late week many areas will have already received roughly 1
to 4" of rainfall with locally higher amounts. Any additional
rainfall through the weekend could pose flooding concerns.

Compared to the previous long-term discussion, it does look like
more coverage of showers and storms can be expected for Thursday as
the main trough is still slowly churning eastward. Additionally, one
last impulse looks to swing through the mid-level flow, aided by an
upper jet max, prompting another round of showers and storms during
the late afternoon and evening across south-central Georgia. The
Storm Prediction Center (SPC) has a marginal risk (1 of 5) that is
just outside of our forecast area across far southern Georgia but
wouldn't be surprised if this were lifted slightly northward to
include some of our southern most counties. Though again this will
be dependent on how things evolve Wednesday evening and where that
boundary ends up.

By Friday, flow aloft starts to transition to more out of the
northwesterly as the upper trough finally rounds the bend and lifts
northeast and ridging becomes more amplified across the Central
CONUS. With low-level moisture still being present at this time the
change in the upper level pattern favors more diurnally driven
convection in the afternoon and evening hours through the weekend.
By early  next week guidance begins to diverge as far as the
evolution of the upper level pattern. Though by sometime late
weekend/early next week deterministic guidance is hinting at another
system developing across the western CONUS and translating towards
the Ohio/TN Valley Regions. So more rain may be on tap for Georgia
next week.

Gradual warming trend expected through the long term, with low to
mid 80s on Thursday warming to the upper 80s/low 90s by Friday and
continuing through the weekend. Low temperatures forecast to be in
the 60s to low 70s.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 720 AM EDT Wed Jun 14 2023

Active forecast period expected across the entire ZTL air space
today. Multiple small impulses within the atmosphere will make
the TAF period very uncertain. These impluses will aid in sporadic
VCSH at the north metro sites all day with SHRA/TSRA at KMCN and
KCSG. Short term guidance suggests that best estimated timing for
TSRA at ATL will be between 19-21Z with another round early
tomorrow morning. CIGs will also be a mixed bag today, but mostly
low-VFR/MVFR outside of convection. SW winds will remain in place
and between 07-14 kts.

//ATL Confidence...12Z Update...
Medium on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  83  65  89 /  50  50  20  10
Atlanta         67  81  66  88 /  40  70  20  20
Blairsville     57  80  58  83 /  30  40  10  20
Cartersville    64  83  63  89 /  50  60  20  20
Columbus        67  83  67  88 /  70  90  40  40
Gainesville     64  83  65  88 /  40  50  20  10
Macon           67  82  66  89 /  60  80  40  30
Rome            64  85  65  91 /  40  60  20  20
Peachtree City  64  82  63  88 /  50  80  20  30
Vidalia         71  85  69  90 /  70  90  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for GAZ066>072-078>083-
089>096-102>110.

&&

SHORT TERM...28
LONG TERM....07
AVIATION...28
Hazardous weather outlook, Jun 14, 4:38 AM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
438 AM EDT Wed Jun 14 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
438 AM EDT Wed Jun 14 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

Numerous showers and thunderstorms are forecast for portions of
central Georgia today with the main risks being large hail over
an inch in diameter, damaging wind gusts, frequent lightning,
isolated tornadoes and heavy rainfall. An moderate risk is in
place for portions of far westcentral Georgia near Columbus. A
flood watch has also been issued for westcentral Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thursday morning...numerous showers and thunderstorms are
forecast for portions of central Georgia with the main risks
being hail, damaging wind gusts, frequent lightning, isolated
tornadoes and heavy rainfall. An moderate risk is in place for
portions of far westcentral Georgia near Columbus. A flood watch
has also been issued for westcentral Georgia.

Friday through Monday...scattered to numerous thunderstorms are
expected each day. Storms will be capable of producing damaging
wind gusts, localized flooding, frequent lightning and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 14, 6:46 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 AM EDT Wed Jun 14 2023

GAZ078>080-089>092-141115-
Schley GA-Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-
Muscogee GA-
646 AM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northern Marion,
northeastern Muscogee, northeastern Chattahoochee, northern Schley,
southern Talbot, southwestern Taylor and southeastern Harris Counties
through 715 AM EDT...

At 645 AM EDT, a strong thunderstorm was over Upatoi, or 11 miles
southwest of Talbotton, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Talbotton, Waverly Hall, Junction City, Geneva, Upatoi, Juniper,
Baldwinville, Charing, Baughville, Oakland, Mauk, Box Springs,
Howard, Tazewell, Marion Estates and Eelbeck/West Fort Moore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8485 3268 8475 3266 8435 3248 8431
      3234 8442 3241 8469
TIME...MOT...LOC 1045Z 287DEG 16KT 3257 8470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 6:49 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 AM EDT Wed Jun 14 2023

GAZ078-089-141115-
Harris GA-Muscogee GA-
649 AM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of Muscogee and
southwestern Harris Counties through 715 AM EDT...

At 649 AM EDT, a strong thunderstorm was over Green Island Hills, or
near Smiths, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Columbus, Bibb City, Goat Rock Lake, Saint Marys Hills, Edgewood,
Flat Rock, Highland Park, Laurel Hills, Green Island Hills, Sand
Hill, Vista Terrace, Columbus Metropolitan Airport, Rose Hill,
Kenwood, Midland, Benning Hills, Avondale, Benning Park and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3266 8509 3258 8479 3240 8489 3239 8491
      3242 8496 3244 8497 3245 8500 3252 8500
      3258 8507 3262 8509 3263 8508 3264 8509
TIME...MOT...LOC 1049Z 287DEG 16KT 3257 8500

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 6:56 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 AM EDT Wed Jun 14 2023

GAZ080-093-094-141115-
Macon GA-Peach GA-Taylor GA-
656 AM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northern Macon,
southwestern Peach and southeastern Taylor Counties through 715 AM
EDT...

At 655 AM EDT, a strong thunderstorm was near Winchester, or 8 miles
north of Oglethorpe, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Butler, Montezuma, Marshallville, Reynolds, Ideal, Whitewater State
Park, Rupert, Garden Valley, Winchester, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3239 8432 3240 8432 3239 8435 3240 8436
      3243 8436 3248 8433 3262 8435 3255 8403
      3255 8402 3253 8400 3254 8399 3252 8390
      3241 8385 3229 8393
TIME...MOT...LOC 1055Z 271DEG 21KT 3241 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 7:12 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 AM EDT Wed Jun 14 2023

GAZ078>081-089>095-105-141145-
Macon GA-Schley GA-Peach GA-Chattahoochee GA-Harris GA-Dooly GA-
Taylor GA-Marion GA-Houston GA-Crawford GA-Talbot GA-Muscogee GA-
712 AM EDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of Macon, northern
Marion, Muscogee, northeastern Dooly, northern Chattahoochee, Peach,
southern Houston, south central Crawford, northwestern Schley,
southern Talbot, Taylor and southern Harris Counties through 745 AM
EDT...

At 711 AM EDT, a line of strong thunderstorms was along a line
extending from near Saint Louis to Columbus Metropolitan Airport, and
moving southeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Columbus, Perry, Fort Valley, Buena Vista, Butler, Oglethorpe,
Talbotton, Unadilla, Montezuma, Marshallville, Reynolds, Waverly
Hall, Ideal, Junction City, Geneva, North Fort Moore, Bibb City,
Upatoi, Brantley and Hayneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3276 8514 3259 8380 3240 8353 3226 8361
      3231 8438 3238 8498 3243 8496 3246 8500
      3252 8500 3264 8511 3274 8511
TIME...MOT...LOC 1111Z 293DEG 29KT 3242 8387 3250 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 7:43 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
743 AM EDT Wed Jun 14 2023

GAZ080-089>095-104-105-107-141230-
Macon GA-Schley GA-Peach GA-Chattahoochee GA-Dooly GA-Taylor GA-
Sumter GA-Marion GA-Houston GA-Muscogee GA-Pulaski GA-
743 AM EDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of Macon, Marion,
northwestern Pulaski, Muscogee, northern Dooly, Chattahoochee, Peach,
Houston, Schley, northeastern Sumter and Taylor Counties through 830
AM EDT...

At 743 AM EDT, a line of strong thunderstorms was along a line
extending from near Hayneville to Oglethorpe to near Sand Hill, and
moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Columbus, Perry, Fort Valley, Hawkinsville, Buena Vista, Butler,
Ellaville, Oglethorpe, Cusseta, Warner Robins, Unadilla, Montezuma,
Marshallville, Reynolds, Ideal, Andersonville, Dooling, North Fort
Moore, Bibb City and Upatoi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3224 8488 3239 8499 3239 8497 3252 8500
      3260 8508 3258 8470 3256 8467 3253 8468
      3252 8469 3256 8441 3260 8441 3260 8408
      3253 8400 3259 8391 3259 8355 3253 8354
      3249 8349 3240 8350 3232 8340 3217 8409
TIME...MOT...LOC 1143Z 294DEG 28KT 3241 8359 3228 8407 3237 8484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 8:08 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 AM EDT Wed Jun 14 2023

GAZ092-093-095>097-104>109-141245-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
808 AM EDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of southwestern Laurens,
south central Macon, northwestern Dodge, Pulaski, northwestern
Wilcox, Dooly, Bleckley, southeastern Houston, southeastern Schley,
northeastern Sumter and northern Crisp Counties through 845 AM EDT...

At 808 AM EDT, a line of strong thunderstorms was along a line
extending from Ocmulgee Public Fishing Area to near Unadilla to near
Lilly to Bumphead, and moving southeast at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Cochran, Eastman, Hawkinsville, Vienna, Unadilla, Chester,
Byromville, Cadwell, Pineview, Pinehurst, Leslie, Andersonville,
Lilly, De Soto, Cobb, Lamar, Plainfield, New Era and Mobley Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3232 8289 3208 8332 3195 8369 3196 8414
      3223 8424 3220 8394 3228 8374 3251 8335
TIME...MOT...LOC 1208Z 303DEG 29KT 3238 8352 3225 8369 3217 8389 3217
8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:47 AM EDTFlood WatchFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 24 more39 hr
Jun 14, 4:38 AM EDTSpecial Weather StatementFFCTroup37 min
Jun 14, 5:11 AM EDTSpecial Weather StatementFFCHarris, Muscogee34 min
Jun 14, 5:14 AM EDTSpecial Weather StatementFFCPike31 min
Jun 14, 5:46 AM EDTSpecial Weather StatementFFCHarris, Muscogee29 min
Jun 14, 5:54 AM EDTSpecial Weather StatementFFCHarris, Troup36 min
Jun 14, 6:05 AM EDTSpecial Weather StatementFFCSchley25 min
Jun 14, 6:15 AM EDTSpecial Weather StatementFFCMuscogee30 min
Jun 14, 6:29 AM EDTSpecial Weather StatementFFCHarris31 min
Jun 14, 6:43 AM EDTSpecial Weather StatementFFCHarris32 min
Jun 14, 6:46 AM EDTSpecial Weather StatementFFCMarion29 min
Jun 14, 6:49 AM EDTSpecial Weather StatementFFCMuscogee26 min
Jun 14, 6:56 AM EDTSpecial Weather StatementFFCMacon, Taylor19 min
Jun 14, 7:12 AM EDTSpecial Weather StatementFFCHouston, Macon, Marion, Muscogee, Peach, Taylor33 min
Jun 14, 7:43 AM EDTSpecial Weather StatementFFCChattahoochee, Houston, Macon, Marion, Muscogee, Peach and 2 more47 min
Jun 14, 8:08 AM EDTSpecial Weather StatementFFCBleckley, Dooly, Pulaski37 min
Jun 14, 8:19 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Sumter, Wilcox30 min
Jun 14, 8:44 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler, Wilcox31 min
Jun 14, 8:48 AM EDTTornado WarningFFCDodge, Laurens, Telfair, Wheeler27 min
Jun 14, 8:51 AM EDTSpecial Weather StatementFFCWilcox24 min
Jun 14, 9:15 AM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Toombs, Treutlen, Wheeler30 min
Jun 14, 9:17 AM EDTSpecial Weather StatementFFCTelfair28 min
Jun 14, 9:24 AM EDTSpecial Weather StatementFFCPeach, Taylor51 min
Jun 14, 9:40 AM EDTSevere Thunderstorm WarningFFCHouston, Peach22 min
Jun 14, 9:45 AM EDTSpecial Weather StatementFFCMontgomery, Toombs30 min
Jun 14, 9:58 AM EDTSpecial Weather StatementFFCBleckley, Twiggs32 min
Jun 14, 10:10 AM EDTSpecial Weather StatementFFCDooly35 min
Jun 14, 10:40 AM EDTSpecial Weather StatementFFCWilcox35 min
Jun 14, 10:49 AM EDTSpecial Weather StatementFFCDodge26 min
Jun 14, 11:10 AM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler35 min
Jun 14, 12:46 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee44 min
Jun 14, 1:00 PM EDTTornado WarningFFCChattahoochee, Stewart45 min
Jun 14, 1:02 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson32 min
Jun 14, 1:35 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart25 min
Jun 14, 2:00 PM EDTSevere Thunderstorm WarningFFCHeard, Troup33 min
Jun 14, 2:16 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup31 min
Jun 14, 2:43 PM EDTSevere Thunderstorm WarningFFCHenry47 min
Jun 14, 2:53 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding37 min
Jun 14, 3:02 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Spalding43 min
Jun 14, 3:41 PM EDTTornado WarningFFCCrisp, Wilcox49 min
Jun 14, 3:54 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Meriwether, Troup51 min
Jun 14, 4:15 PM EDTTornado WarningFFCTelfair, Wilcox45 min
Jun 14, 4:47 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler31 min
Jun 14, 5:17 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs43 min
Jun 14, 5:18 PM EDTSpecial Weather StatementFFCStewart, Sumter, Webster27 min
Jun 14, 5:23 PM EDTSpecial Weather StatementFFCTalbot37 min
Jun 14, 5:45 PM EDTSpecial Weather StatementFFCSumter, Webster30 min
Jun 14, 5:48 PM EDTSpecial Weather StatementFFCTaylor27 min
Jun 14, 6:42 PM EDTSpecial Weather StatementFFCLaurens, Treutlen33 min
Jun 14, 7:07 PM EDTSpecial Weather StatementFFCToombs23 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.